zbMATH — the first resource for mathematics

A quasistatic frictional problem with normal compliance. (English) Zbl 0722.73061
The paper is devoted to the quasistatic loading problem of a linear- elastic body being in frictional contact with a rigid support, adopting the “normal compliance model” in the form of a power law. Author proves an existence theorem by selecting a sequence of incremental solutions and showing that his one converges towards a solution of the full quasistatic problem. The investigation is based on the variational inequality describing the problem under discussion, and on concepts of nonlinar functional analysis. The question of uniqueness of the solution is still open.

74A55 Theories of friction (tribology)
74M15 Contact in solid mechanics
49J40 Variational inequalities
74S30 Other numerical methods in solid mechanics (MSC2010)
74P10 Optimization of other properties in solid mechanics
Full Text: DOI
[1] Adams, R.A., Sobolev spaces, (1975), Academic Press · Zbl 0186.19101
[2] Cocu, M., Existence of solutions of Signorini problems with friction, Int. J. engng sci., 22, 567-575, (1984) · Zbl 0554.73096
[3] Demkowitz, L.; Oden, J.T., On some existence and uniqueness results in contact problems with nonlocal friction, Nonlinear analysis, 6, 1075-1093, (1982) · Zbl 0511.73122
[4] Duvaut, G., Equilibre, d’un solide élastique avec contact unilatéral et frottement de Coulomb, C. r. acad. sci. Paris, 290, 263, (1980) · Zbl 0435.73117
[5] Duvaut, G.; Lions, J.L., Inequalities in mechanics and physics, (1976), Springer Berlin · Zbl 0331.35002
[6] Klarbring, A.; Mikelić, A.; Shillor, M., Frictional contact problems with normal compliance, Int. J. engng sci., 26, 811-832, (1988) · Zbl 0662.73079
[7] Klarbring A., Mikelić A. & Shillor M., On friction problems with normal compliance, Nonlinear Analysis (to appear). · Zbl 0707.73068
[8] Klarbring A., Mikelić A. & Shillor M., Global existence results for quasistatic frictional problems with normal compliance (to appear). · Zbl 0761.73104
[9] Lions, J.L.; Magenes, E., Problémes aux limites non homogénes et applications, (1968), Dunod Paris, tome 1 · Zbl 0165.10801
[10] Martins, J.A.C.; Oden, J.T., Existence and uniqueness results for dynamic contact problems with nonlinear normal and friction interface laws, Nonlinear analysis, 11, 407-428, (1987) · Zbl 0672.73079
[11] Rabier, P.; Martins, J.A.C.; Oden, J.T.; Compos, L., Existence and local uniqueness of solutions to contact problems in elasticity with nonlinear friction laws, Int. J. engng sci., 24, 1755-1768, (1986) · Zbl 0601.73113
[12] Rabier, P.J.; Oden, J.T., Solutions to Signorini-like contact problems through interface models—I. preliminaries and formulation of a variational inequality, Nonlinear analysis, 11, 1325-1350, (1987)
[13] Rabier, P.J.; Oden, J.T., Solutions to Signorini-like contact problems through interface models—II. existence and uniqueness theorems, Nonlinear analysis, 12, 1-17, (1988)
[14] Stein, E.M., Singular integrals and differentiability properties of functions, (1970), Princeton University Press · Zbl 0207.13501
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.